Vol. 4, No. 1, 2011

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14, 1 issue

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
Three-term commutator estimates and the regularity of $\half$-harmonic maps into spheres

Francesca Da Lio and Tristan Rivière

Vol. 4 (2011), No. 1, 149–190

We prove the regularity of weak 1 2-harmonic maps from the real line into a sphere. A key step is the formulation of the 1 2-harmonic map equation in the form of a nonlocal linear Schrödinger type equation with three-term commutators on the right-hand side. We then establish a sharp estimate for these three-term commutators.

harmonic map, nonlinear elliptic PDE, regularity of solutions, commutator estimates
Mathematical Subject Classification 2000
Primary: 58E20, 35B65, 35J20, 35J60, 35S99
Received: 23 July 2009
Accepted: 10 March 2010
Published: 27 March 2011
Francesca Da Lio
Dipartimento di Matematica Pura ed Applicata
Università degli Studi di Padova
Via Trieste 63
35121 Padova
Department of Mathematics
ETH Zürich
Rämistrasse 101
8092 Zürich
Tristan Rivière
Department of Mathematics
ETH Zürich
Rämistrasse 101
8092 Zürich